Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 235, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Dec 14, 2012, 3:25 PM CST for Moore County, Potter County, Randall County, Texas. It was in force for 95 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2012, 3:25 PM CST (21:25 UTC)
- Expired
- Dec 14, 2012, 5:00 PM CST
- In force
- 95 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Moore County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 24 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 3:44 PM CST | TSTM WND GST 68 | 14 Se Buffalo Lake, TX | |
| Dec 14, 3:50 PM CST | TSTM WND DMG | 2 Ene Canyon, TX | SEMI BLOWN OVER ON INTERSTATE 27. TIME ESTIMATED FROM RADAR. |
| Dec 14, 3:52 PM CST | TSTM WND GST 60 | 1 Wsw Canyon, TX | CANYON JUNIOR HIGH SCHOOL |
| Dec 14, 3:54 PM CST | TSTM WND GST 60 | 8 Ese Bushland, TX | |
| Dec 14, 3:54 PM CST | TSTM WND GST 70 | 6 Sw Amarillo, TX | WITH PEA SIZED HAIL |
| Dec 14, 3:57 PM CST | TSTM WND GST 64 | 3 Nw Amarillo, TX | |
| Dec 14, 4:00 PM CST | TSTM WND DMG | 2 Nnw Lake Tanglewood, TX | CORNER OF METAL SHED ROOF WAS PEELED BACK. |
| Dec 14, 4:00 PM CST | TSTM WND DMG | 2 W Timbercreek Canyon, TX | *** 1 FATAL *** SEMI ROLL OVER AT MCAFEE RD AND WASHINGTON |
| Dec 14, 4:00 PM CST | TSTM WND DMG | 3 W Timbercreek Canyon, TX | RADIO TOWER BLOWN DOWN...LYING OVER RAILDROAD TRACKS |
| Dec 14, 4:00 PM CST | TSTM WND GST 77 | 2 Nnw Lake Tanglewood, TX | DAMAGE ALSO WAS REPORTED. |
| Dec 14, 4:01 PM CST | TSTM WND GST 61 | 6 Sw Amarillo, TX | |
| Dec 14, 4:02 PM CST | TSTM WND GST 60 | 3 Nnw Palo Duro Canyon, TX | |
| Dec 14, 4:10 PM CST | TSTM WND DMG | Canyon, TX | POWER LINES ARE DOWN AT 15TH AND RAILROAD TRACKS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 2:28 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755
WUUS54 KAMA 142125
SVRAMA
TXC341-375-381-142300-
/O.NEW.KAMA.SV.W.0235.121214T2125Z-121214T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CST FRI DEC 14 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOORE COUNTY IN THE PANHANDLE OF TEXAS...
POTTER COUNTY IN THE PANHANDLE OF TEXAS...
RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 500 PM CST
* AT 321 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF BOYS RANCH TO 13
MILES SOUTHEAST OF HEREFORD...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUMAS... CANYON... AMARILLO...
VALLEY DE ORO... UMBARGER... PALO DURO CANYON...
MASTERSON... LAKE TANGLEWOOD... LAKE MEREDITH...
FOUR WAY... BUSHLAND... BUFFALO LAKE...
TIMBERCREEK CANYON...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3475 10217 3577 10217 3606 10177 3606 10162
3474 10163
TIME...MOT...LOC 2125Z 247DEG 48KT 3557 10224 3472 10215
$$
LG6 follow-up statements
125
WWUS54 KAMA 142136
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CST FRI DEC 14 2012
TXC341-375-381-142300-
/O.CON.KAMA.SV.W.0235.000000T0000Z-121214T2300Z/
MOORE TX-POTTER TX-RANDALL TX-
336 PM CST FRI DEC 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDALL...
POTTER AND MOORE COUNTIES UNTIL 500 PM CST...
AT 334 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF MASTERSON TO 10 MILES SOUTHEAST OF
BUFFALO LAKE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
DUMAS... CANYON... AMARILLO...
VALLEY DE ORO... UMBARGER... SUNRAY...
PALO DURO CANYON... MASTERSON... LAKE TANGLEWOOD...
LAKE MEREDITH... FOUR WAY... BUSHLAND...
BUFFALO LAKE... TIMBERCREEK CANYON...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3475 10217 3577 10217 3606 10177 3606 10162
3474 10163
TIME...MOT...LOC 2136Z 247DEG 48KT 3563 10207 3477 10204
$$
LG011
WWUS54 KAMA 142151
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
351 PM CST FRI DEC 14 2012
TXC341-375-381-142300-
/O.CON.KAMA.SV.W.0235.000000T0000Z-121214T2300Z/
MOORE TX-POTTER TX-RANDALL TX-
351 PM CST FRI DEC 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDALL...
POTTER AND MOORE COUNTIES UNTIL 500 PM CST...
AT 347 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF DUMAS TO 6 MILES NORTH OF HAPPY...
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
DUMAS... CANYON... AMARILLO...
VALLEY DE ORO... UMBARGER... SUNRAY...
PALO DURO CANYON... MASTERSON... LAKE TANGLEWOOD...
LAKE MEREDITH... FOUR WAY... BUSHLAND...
BUFFALO LAKE... TIMBERCREEK CANYON...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3475 10217 3577 10217 3606 10177 3606 10162
3474 10163
TIME...MOT...LOC 2151Z 247DEG 48KT 3581 10189 3485 10182
$$
LG922
WWUS54 KAMA 142157
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
357 PM CST FRI DEC 14 2012
TXC341-375-381-142300-
/O.CON.KAMA.SV.W.0235.000000T0000Z-121214T2300Z/
MOORE TX-POTTER TX-RANDALL TX-
357 PM CST FRI DEC 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDALL...
POTTER AND MOORE COUNTIES UNTIL 500 PM CST...
AT 355 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF DUMAS TO 8 MILES SOUTHWEST OF PALO
DURO CANYON...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
DUMAS... CANYON... AMARILLO...
VALLEY DE ORO... UMBARGER... SUNRAY...
PALO DURO CANYON... MASTERSON... LAKE TANGLEWOOD...
LAKE MEREDITH... FOUR WAY... BUSHLAND...
BUFFALO LAKE... TIMBERCREEK CANYON...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3475 10217 3577 10217 3606 10177 3606 10162
3474 10163
TIME...MOT...LOC 2157Z 247DEG 48KT 3584 10179 3488 10173
$$
LG117
WWUS54 KAMA 142206
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
406 PM CST FRI DEC 14 2012
TXC341-375-381-142300-
/O.CON.KAMA.SV.W.0235.000000T0000Z-121214T2300Z/
MOORE TX-POTTER TX-RANDALL TX-
406 PM CST FRI DEC 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDALL...
POTTER AND MOORE COUNTIES UNTIL 500 PM CST...
AT 404 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF SUNRAY TO 4 MILES SOUTH OF PALO
DURO CANYON...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
DUMAS... CANYON... AMARILLO...
VALLEY DE ORO... UMBARGER... SUNRAY...
PALO DURO CANYON... MASTERSON... LAKE TANGLEWOOD...
LAKE MEREDITH... FOUR WAY... BUSHLAND...
BUFFALO LAKE... TIMBERCREEK CANYON...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3475 10217 3577 10217 3606 10177 3606 10162
3474 10163
TIME...MOT...LOC 2206Z 247DEG 48KT 3587 10170 3491 10165
$$
LG413 WWUS54 KAMA 142238 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 438 PM CST FRI DEC 14 2012 TXC341-142245- /O.CAN.KAMA.SV.W.0235.000000T0000Z-121214T2300Z/ MOORE TX- 438 PM CST FRI DEC 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR MOORE COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2. LAT...LON 3475 10217 3562 10216 3562 10163 3474 10163 TIME...MOT...LOC 2235Z 250DEG 44KT 3598 10129 3502 10125 $$ TXC375-381-142300- /O.CON.KAMA.SV.W.0235.000000T0000Z-121214T2300Z/ POTTER TX-RANDALL TX- 438 PM CST FRI DEC 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDALL AND POTTER COUNTIES UNTIL 500 PM CST... AT 434 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK AN AREA OF SEVERE WINDS IN EXCESS OF 60 MPH ACROSS POTTER AND RANDALL COUNTIES. * LOCATIONS IN THE PATH OF THESE SEVERE WINDS INCLUDE... CANYON... AMARILLO... VALLEY DE ORO... UMBARGER... PALO DURO CANYON... LAKE TANGLEWOOD... BUSHLAND... BUFFALO LAKE... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3475 10217 3562 10216 3562 10163 3474 10163 TIME...MOT...LOC 2235Z 250DEG 44KT 3598 10129 3502 10125 $$ LG
302 WWUS54 KAMA 142256 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 456 PM CST FRI DEC 14 2012 TXC375-381-142306- /O.EXP.KAMA.SV.W.0235.000000T0000Z-121214T2300Z/ POTTER TX-RANDALL TX- 456 PM CST FRI DEC 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR RANDALL AND POTTER COUNTIES WILL EXPIRE AT 500 PM CST... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2. LAT...LON 3475 10217 3562 10216 3562 10163 3474 10163 TIME...MOT...LOC 2256Z 250DEG 44KT 3607 10099 3511 10096 $$ LG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 3:03 PM CST, 22 minutes earlier.
Area forecast discussion, Dec 14, 3:03 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CST FRI DEC 14 2012
.DISCUSSION...
BIGGEST CONCERN WILL BE FOR THE FIRST 6 HOURS OF THIS FORECAST.
BEYOND THAT...EXPECT AN ACTIVE...ALBEIT DRY...WEATHER PATTERN FOR THE
REMAINDER OF THE WEEK.
FOR THIS EVENING...LINE OF STORMS JUST STARTING TO ENTER THE WESTERN
PANHANDLES NOW. VWP FROM CANNON RADAR AS WELL AS SODAR DATA FROM
HEREFORD INDICATE WINDS OF 30 TO 50 KT WITHIN LOW LEVELS.
THUS...STRONG WINDS WILL BE THE PRIMARY HAZARD. HOWEVER...DESPITE
ONLY MODEST CAPE VALUES...SHEAR VALUES OF 50KT OR MORE COULD MEAN A
MINOR HAIL THREAT AS WELL. THE LINE OF STORMS SHOULD MOVE THROUGH AT
40 TO 50KT...AS SUCH...EXPECT ALL OF THE STORMS TO EXIT THE REGION
BEFORE MIDNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF
THE TEXAS PANHANDLE THROUGH 8 PM CST...AT WHICH TIME THE SEVERE
THREAT SHOULD DIMINISH.
TOMORROW AND SUNDAY...SURFACE PRESSURE GRADIENT WILL DECREASE
SOME...BUT STILL BE HIGH ENOUGH FOR THE REGION TO SEE BREEZY OR WINDY
CONDITIONS THROUGH MID DAY SUNDAY. IN ADDITION...A WEAK COLD FRONT
SHOULD MOVE THROUGH THE REGION SATURDAY NIGHT.
NEXT WEEK...RATHER QUIET PATTERN SETS UP FOR THE FIRST PART OF THE
WEEK...WITH ONLY A BROAD UPPER LEVEL RIDGE BUILDING IN THROUGH
WEDNESDAY. BY WEDNESDAY OR THURSDAY...A STRONG COLD FRONT IS EXPECTED
TO PUSH THROUGH THE REGION. THERE ARE STILL SOME DIFFERENCES BETWEEN
THE GFS AND ECMWF...SO STAYED CLOSE TO THE PREVIOUS FORECAST.
JOHNSON
&&
.FIRE WEATHER...
WINDY OR BREEZY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. AT THIS
TIME HOWEVER...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE
20 PERCENT. HOWEVER...FOR TOMORROW...CONDITIONS WILL BE CLOSE TO
ELEVATED...AND WILL HAVE TO REEVALUATE THE FORECAST RELATIVE HUMIDITY
VALUES ONCE THE COLD FRONT MOVES THROUGH THIS EVENING.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 32 58 32 52 27 / 10 0 0 0 0
BEAVER OK 31 61 30 53 25 / 40 0 0 0 0
BOISE CITY OK 30 56 28 48 20 / 5 0 0 0 0
BORGER TX 36 61 35 52 29 / 20 0 0 0 0
BOYS RANCH TX 33 58 30 53 26 / 5 0 0 0 0
CANYON TX 31 59 31 53 25 / 5 0 0 0 0
CLARENDON TX 36 62 35 57 30 / 20 0 0 0 0
DALHART TX 25 56 26 50 20 / 5 0 0 0 0
GUYMON OK 31 58 30 52 23 / 20 0 0 0 0
HEREFORD TX 31 58 30 53 24 / 5 0 0 0 0
LIPSCOMB TX 35 61 32 53 26 / 40 0 0 0 0
PAMPA TX 34 55 32 53 27 / 20 0 0 0 0
SHAMROCK TX 36 62 35 57 28 / 40 0 0 0 0
WELLINGTON TX 36 64 35 61 30 / 40 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.
OK...NONE.
&&
15/16Hazardous weather outlook, Dec 14, 2:38 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 238 PM CST FRI DEC 14 2012 OKZ001>003-TXZ001>020-151200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 238 PM CST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND OVER THE FAR EASTERN SECTIONS THIS EVENING. WIND GUSTS ABOVE 60 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS...MAINLY OVER LOCATIONS IN THE SOUTHERN AND CENTRAL TEXAS PANHANDLE. IN ADDITION...SOME HAIL UP TO QUARTER SIZE IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE TEXAS PANHANDLE THROUGH 8 PM CST. STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED BEHIND THE MAIN LINE OF STORMS AND COLD FRONT LATE THIS AFTERNOON IN THE SOUTHWESTERN TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT FOR THIS AREA UNTIL 6 PM TODAY. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO THE BREEZY TO WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF THE TEXAS PANHANDLE THROUGH EARLY THIS EVENING. JOHNSON
In the hours before
Special weather statement, Dec 14, 2:17 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
217 PM CST FRI DEC 14 2012
TXZ011-016-142045-
DEAF SMITH TX-OLDHAM TX-
217 PM CST FRI DEC 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND DEAF SMITH COUNTIES
UNTIL 245 PM CST...
AT 213 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF BOOTLEG...OR 30 MILES WEST
OF HEREFORD...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
VEGA... HEREFORD... WILDORADO...
SIMMS... GLENRIO... DAWN...
BOYS RANCH... BOOTLEG... ADRIAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 51.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3474 10304 3485 10305 3544 10304 3562 10218
3475 10217
TIME...MOT...LOC 2016Z 223DEG 50KT 3497 10287
LGSpecial weather statement, Dec 14, 2:32 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 232 PM CST FRI DEC 14 2012 TXZ011-016-142100- DEAF SMITH TX-OLDHAM TX- 232 PM CST FRI DEC 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OLDHAM AND WESTERN DEAF SMITH COUNTIES UNTIL 300 PM CST... AT 229 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF GLENRIO TO 2 MILES NORTHEAST OF RHEA...MOVING NORTHEAST AT 50 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... SIMMS... GLENRIO... BOOTLEG... ADRIAN... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 2 AND 35. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3474 10296 3539 10305 3563 10249 3474 10242 TIME...MOT...LOC 2032Z 206DEG 58KT 3526 10295 3473 10290 LG
Special weather statement, Dec 14, 2:40 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
240 PM CST FRI DEC 14 2012
TXZ011-016-142115-
DEAF SMITH TX-OLDHAM TX-
240 PM CST FRI DEC 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND NORTHERN DEAF SMITH
COUNTIES UNTIL 315 PM CST...
AT 236 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SIMMS...OR 21 MILES
SOUTHWEST OF VEGA...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
VEGA... SIMMS... BOYS RANCH...
ADRIAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 3 AND 45.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3561 10240 3562 10216 3529 10219 3493 10261
3519 10302
TIME...MOT...LOC 2040Z 220DEG 42KT 3514 10271
LGSpecial weather statement, Dec 14, 2:54 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CST FRI DEC 14 2012
TXZ011-142130-
OLDHAM TX-
254 PM CST FRI DEC 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM COUNTY UNTIL 330
PM CST...
AT 254 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF ADRIAN...OR 10 MILES WEST OF
VEGA...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
VEGA... WILDORADO... BOYS RANCH...
ADRIAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 23 AND 52.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3561 10285 3562 10217 3520 10217 3518 10256
3519 10264
TIME...MOT...LOC 2055Z 221DEG 45KT 3530 10258
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 6:30 AM CST | Wind Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 12 hr |
| Dec 14, 2:17 PM CST | Special Weather Statement | AMA | Deaf Smith, Oldham | 28 min |
| Dec 14, 2:32 PM CST | Special Weather Statement | AMA | Deaf Smith, Oldham | 28 min |
| Dec 14, 2:40 PM CST | Special Weather Statement | AMA | Deaf Smith, Oldham | 35 min |
| Dec 14, 2:54 PM CST | Special Weather Statement | AMA | Oldham | 36 min |
| Dec 14, 3:05 PM CST | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 55 min |
| Dec 14, 4:03 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Hutchinson | 73 min |
| Dec 14, 4:12 PM CST | Areal Flood Advisory | AMA | Potter, Randall | 108 min |
| Dec 14, 4:19 PM CST | Tornado Warning | AMA | Armstrong, Carson | 26 min |
| Dec 14, 4:42 PM CST | Special Weather Statement | AMA | Donley, Gray, Roberts | 33 min |
| Dec 14, 4:48 PM CST | Severe Thunderstorm Warning | AMA | Donley, Gray | 52 min |
| Dec 14, 4:53 PM CST | Tornado Warning | AMA | Donley | 27 min |
| Dec 14, 4:54 PM CST | Tornado Warning | AMA | Gray | 26 min |
| Dec 14, 5:13 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 68 min |
| Dec 14, 5:39 PM CST | Special Weather Statement | AMA | Hemphill, Lipscomb | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.